Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 5, NWS San Diego, CA

September 22, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Sep 22, 2006, 12:35 PM PDT for 4 counties in California. It took effect at Sep 23, 2006, 10:00 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 12:35 PM PDT (19:35 UTC)
In effect from
Sep 23, 2006, 10:00 AM PDT
Expired
Sep 24, 2006, 6:00 PM PDT
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 221935
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1235 PM PDT FRI SEP 22 2006

...GUSTY OFFSHORE WINDS AND LOW HUMIDITIES WILL INCREASE THE FIRE
WEATHER HAZARD LATE SATURDAY MORNING THROUGH SUNDAY AFTERNOON...

.OFFSHORE FLOW WILL DEVELOP AND STRENGTHEN LATE TONIGHT INTO
SATURDAY MORNING AND THEN GRADUALLY DECREASE INTO SUNDAY. THIS
WILL CAUSE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES. LOCAL HUMIDITIES WILL ALSO LOWER AND
REMAIN BELOW 10 PERCENT FOR AN EXTENDED PERIOD OF TIME.

CAZ248-250-255>258-231600-
/O.UPG.KSGX.FW.A.0006.060923T1700Z-060925T0100Z/
/O.NEW.KSGX.FW.W.0005.060923T1700Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1235 PM PDT FRI SEP 22 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 PM PDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
SATURDAY THROUGH SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY
DECREASE SATURDAY NIGHT AND SUNDAY BUT WIDESPREAD HUMIDITIES WILL
REMAIN NEAR OR BELOW 10 PERCENT FOR AN EXTENDED PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

DVA
5 follow-up statements
000 
WWUS86 KSGX 231616
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
916 AM PDT SAT SEP 23 2006

...GUSTY OFFSHORE WINDS AND LOW HUMIDITIES WILL INCREASE THE FIRE
WEATHER HAZARD THROUGH SUNDAY AFTERNOON...

.OFFSHORE FLOW WILL DEVELOP AND STRENGTHEN THROUGH THIS
AFTERNOON...THEN GRADUALLY DECREASE INTO SUNDAY. THIS WILL CAUSE
LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES. LOCAL HUMIDITIES WILL ALSO LOWER AND REMAIN
BELOW 10 PERCENT FOR AN EXTENDED PERIOD OF TIME.

CAZ248-250-255>258-232130-
/O.CON.KSGX.FW.W.0005.060923T1700Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
916 AM PDT SAT SEP 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
SATURDAY THROUGH SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY
DECREASE SATURDAY NIGHT AND SUNDAY BUT WIDESPREAD HUMIDITIES WILL
REMAIN NEAR OR BELOW 10 PERCENT FOR AN EXTENDED PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

SMALL
000 
WWUS86 KSGX 232113
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 PM PDT SAT SEP 23 2006

...GUSTY SANTA ANA WINDS AND LOW HUMIDITIES WILL CONTINUE THE
FIRE WEATHER HAZARD THROUGH SUNDAY AFTERNOON...

.WEAK TO MODERATE SANTA ANA WINDS WILL GRADUALLY DECREASE THROUGH SUNDAY.
THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES. LOCAL HUMIDITIES WILL REMAIN
BELOW 10 PERCENT FOR EXTENDED PERIODS OF TIME.

CAZ248-250-255>258-241200-
/O.CON.KSGX.FW.W.0005.000000T0000Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
213 PM PDT SAT SEP 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
THROUGH SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY DECREASE...BUT
WIDESPREAD HUMIDITIES WILL REMAIN NEAR OR BELOW 10 PERCENT FOR
EXTENDED PERIODS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

SMALL
000 
WWUS86 KSGX 240258
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 PM PDT SAT SEP 23 2006

...GUSTY SANTA ANA WINDS AND LOW HUMIDITIES WILL CONTINUE THE
FIRE WEATHER HAZARD IN THE MOUNTAINS AND INLAND EMPIRE THROUGH
SUNDAY AFTERNOON...

...RED FLAG WARNING CANCELLED FOR THE SAN DIEGO COUNTY VALLEYS...

.WEAK TO MODERATE SANTA ANA WINDS WILL GRADUALLY DECREASE THROUGH
SUNDAY. THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LOCAL HUMIDITIES
WILL REMAIN BELOW 10 PERCENT IN THE MOUNTAINS AND IN THE FOOTHILLS
SURROUNDING THE INLAND EMPIRE.

CAZ250-240400-
/O.CAN.KSGX.FW.W.0005.000000T0000Z-060925T0100Z/
SAN DIEGO COUNTY VALLEYS-
758 PM PDT SAT SEP 23 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED
FLAG WARNING. HUMIDITIES WILL NOT BE SUFFICIENTLY LOW FOR A RED
FLAG WARNING TONIGHT OR SUNDAY.

$$

CAZ248-255>258-241200-
/O.CON.KSGX.FW.W.0005.000000T0000Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
758 PM PDT SAT SEP 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
THROUGH SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY DECREASE...BUT
HUMIDITIES WILL BE NEAR OR BELOW 10 PERCENT FOR EXTENDED PERIODS IN
PARTS OF THE MOUNTAINS AND FOOTHILLS SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

MAXWELL
000 
WWUS86 KSGX 241121
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
421 AM PDT SUN SEP 24 2006

...A DRY ATMOSPHERE AND WARM DAYTIME TEMPERATURES WILL BRING
SEVERAL HOURS OF LOW HUMIDITIES TODAY...

.A DRY ATMOSPHERE REMAINS OVER INLAND AREAS TODAY FOLLOWING WEAK
SANTA ANA WINDS SATURDAY. THERE MAY STILL BE SOME LOCALLY GUSTY
WINDS TO 25 MPH THIS MORNING THROUGH AND BELOW PASSES AND CANYONS.
THE DRY ATMOSPHERE COMBINED WITH WARM DAYTIME TEMPERATURES WILL
BRING SEVERAL HOURS OF LOW HUMIDITIES TODAY TO THE MOUNTAINS AND
FAR INLAND VALLEYS. 

CAZ248-255>258-241800-
/O.CON.KSGX.FW.W.0005.000000T0000Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
421 AM PDT SUN SEP 24 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
THROUGH THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE...BUT
HUMIDITIES WILL BE NEAR OR BELOW 10 PERCENT FOR EXTENDED PERIODS
IN PARTS OF THE MOUNTAINS AND FOOTHILLS TODAY...MAINLY FROM LATE
MORNING THROUGH THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MARTIN
000 
WWUS86 KSGX 241744
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1044 AM PDT SUN SEP 24 2006

...A DRY ATMOSPHERE AND WARM DAYTIME TEMPERATURES WILL BRING
SEVERAL HOURS OF LOW HUMIDITIES TODAY...

.A DRY ATMOSPHERE REMAINS OVER INLAND AREAS TODAY FOLLOWING WEAK
SANTA ANA WINDS SATURDAY. LOCALLY GUSTY WINDS TO 30 MPH ARE
EXPECTED THIS MORNING AND EARLY AFTERNOON THROUGH AND BELOW
PASSES AND CANYONS. THE DRY ATMOSPHERE COMBINED WITH WARM DAYTIME
TEMPERATURES WILL BRING SEVERAL HOURS OF LOW HUMIDITIES TODAY TO
THE MOUNTAINS AND FAR INLAND VALLEYS.

CAZ248-255>258-250100-
/O.CON.KSGX.FW.W.0005.000000T0000Z-060925T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1044 AM PDT SUN SEP 24 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON. 

THERE WILL BE LOCAL GUSTY NORTHEAST WINDS...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES COMBINED WITH LOW HUMIDITIES
THROUGH THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE...BUT
HUMIDITIES WILL BE NEAR OR BELOW 10 PERCENT FOR EXTENDED PERIODS
OF TIME IN PARTS OF THE MOUNTAINS AND FOOTHILLS TODAY...MAINLY
FROM LATE MORNING THROUGH THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 22, 9:30 AM PDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 22, 9:30 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT FRI SEP 22 2006

.SYNOPSIS...A DEEP MARINE LAYER WILL CAUSE MOSTLY CLOUDY SKIES WEST
OF THE MOUNTAINS THIS MORNING. LOCAL GUSTY NORTHWEST WINDS IN THE
MOUNTAINS AND DESERTS THIS MORNING. DEVELOPING OFFSHORE FLOW WILL
CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES LATE TONIGHT AND SATURDAY MORNING. THE OFFSHORE FLOW WILL
SLOWLY DECREASE THROUGH MONDAY. THERE WILL BE AREAS OF COASTAL LOW
CLOUDS AND FOG TONIGHT...OTHERWISE MOSTLY CLEAR THROUGH MONDAY. HIGH
PRESSURE ALOFT WILL PREVAIL MOST OF NEXT WEEK WITH A RETURN OF
COASTAL LOW CLOUDS IN THE NIGHTS AND MORNINGS. FALL BEGINS TONIGHT
AT 903 PM PDT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS AND FOG WERE INTO THE COASTAL MOUNTAIN SLOPES THIS
MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 3800 FT
WITH DRY NW WINDS ALOFT. THERE WERE LOCAL GUSTY NORTHWEST WINDS IN
THE MOUNTAINS AND DESERTS. WEAK OFFSHORE GRADIENTS FROM THE N AND
ONSHORE TO THE E WITH ABOUT 6 MB SAN-IPL.

THE UPPER TROUGH MOVING PAST TO THE NE WILL CAUSE INCREASING
OFFSHORE GRADIENTS INTO SAT. THERE WILL ALSO BE THERMAL SUPPORT AND
A LITTLE UPPER SUPPORT FOR OFFSHORE WINDS SAT...WEAKENING SUNDAY
INTO MONDAY. LOCAL GUSTY WINDS COULD GET NEAR ADVISORY STRENGTH IN
THE FAVORED LOCATION...BELOW THE CAJON PASS AND IN THE SANTA ANA
MOUNTAINS...SATURDAY MORNING. WILL CONTINUE THE FIRE WEATHER WATCH
AND LIKELY CHANGE IT TO A RED FLAG WARNING THIS AFTERNOON FOR THE
MOUNTAINS AND INLAND VALLEYS. THE WARNING WILL MAINLY BE FOR AN
EXTENDED PERIOD OF VERY LOW HUMIDITIES SAT AFTERNOON THROUGH SUN
AFTERNOON. THE WINDS WILL ALSO SERVE TO INCREASE THE FIRE WEATHER
HAZARD...ESPECIALLY SAT MORNING. THERE WILL PROBABLY STILL BE ENOUGH
ONSHORE FLOW TO THE E FOR SOME COASTAL STRATUS TONIGHT...OTHERWISE
MOSTLY CLEAR THROUGH MON. HOWEVER...THERE COULD BE A FEW HIGH CLOUDS
SAT NIGHT INTO SUN AND PATCHY COASTAL STRATUS MON MORNING. MUCH
WARMER W OF THE MOUNTAINS SAT AND SUN AND THEN COOLER MON AS THE SEA
BREEZE INCREASES. THE MOUNTAINS AND DESERTS WILL BE LOCALLY A LITTLE
COOLER SAT AND THEN WARMER SUN AND MON WITH LESS CAA.

LONGER RANGE PROGS INDICATE A WEAK SHORT WAVE TROUGH WILL MOVE PAST
TO THE N TUE...THEN HIGH PRESSURE ALOFT WILL DOMINATE THE REMAINDER
OF NEXT WEEK. THERE WILL BE A RETURN OF ONSHORE FLOW AND MARINE
LAYER CLOUDINESS. WARMING TREND INLAND DURING THE SECOND HALF OF
NEXT WEEK DUE TO THE HIGH ALOFT. THE MARINE LAYER WILL MODERATE
TEMPS NEAR THE COAST.

&&

.AVIATION...
A DEEP MARINE LAYER AND A COASTAL EDDY WILL KEEP BROKEN CEILINGS AT
AROUND 3000 FEET GOING WEST OF THE MTNS AT LEAST THROUGH THE
MORNING. EXPECT THE STRATUS TO SCATTER OUT DURING THE LATE MORNING
TO EARLY AFTERNOON THEN RETURN THIS EVENING...LOWER THAN BEFORE. A
DEVELOPING OFFSHORE FLOW TONIGHT SHOULD PREVENT THE STRATUS FROM
PUSHING BACK INTO THE VALLEYS TONIGHT....BUT CEILINGS AROUND
1000-1500 FEET WILL DEVELOP AT COASTAL AIRPORTS DURING THE EVENING.
CLEAR OUT SHOULD BE QUICK AND EARLY SAT MORNING BY 16Z OR SO WITH
THE DEVELOPING OFFSHORE FLOW. LOCAL GUSTY NORTHEAST WINDS ARE
EXPECTED WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR
BELOW PASSES AND CANYONS ESPECIALLY NEAR KONT...KRAL LATE TONIGHT
INTO SATURDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY
MOUNTAINS AND DESERTS THIS MORNING. SEE LAXNPWSGX.

FIRE WEATHER WATCH FOR THE MOUNTAINS AND INLAND VALLEYS LATE
SATURDAY MORNING THROUGH SUNDAY AFTERNOON. SEE LAXRFWSGX.

HIGH RIP CURRENT RISK INTO SATURDAY AT THE BEACHES. SEE LAXSRFSGX.

&&

PUBLIC.....DVA
AVIATION...MM
Hazardous weather outlook, Sep 22, 10:30 AM PDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 AM PDT FRI SEP 22 2006

CAZ055-056-222300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
1030 AM PDT FRI SEP 22 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTHEAST WINDS AND LOW
HUMIDITIES. A FIRE WEATHER WATCH IS IN EFFECT LATE SATURDAY MORNING
THROUGH SUNDAY AFTERNOON. SEE LAXRFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ060-061-222300-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
1030 AM PDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ048-050-057-058-222300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN
DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1030 AM PDT FRI SEP 22 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND
SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS AND LOW HUMIDITIES. A
FIRE WEATHER WATCH IN EFFECT SATURDAY MORNING THROUGH SUNDAY
AFTERNOON. SEE LAXRFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ042-043-222300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1030 AM PDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP
CURRENT POTENTIAL. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY...MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF
WITH A HIGH RIP CURRENT POTENTIAL. SEE LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

WHITLOW/DVA

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.